Alert archive / Colorado / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 76, NWS Pueblo, CO

July 26, 1999Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 1999, 6:24 PM MDT for Baca County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 1999, 6:24 PM MDT (00:24 UTC)
Expired
Jul 26, 1999, 7:25 PM MDT
In force
61 min
Issued by
NWS Pueblo, CO
Area
Whole counties

County Baca County, CO

The radar

The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:13 PM MDTHail 0.75Stonington, CO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1999-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3349 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1999-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3349 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2202 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPUB 270020
SVRPUB
COC009-270125-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT MON JUL 26 1999

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BACA COUNTY IN SOUTHEASTERN COLORADO

* UNTIL 725 PM MDT

* AT 620 PM MDT...RADAR SHOWED A SEVERE STORM 5 MILES SOUTH OF
  STONINGTON OR 25 MILES SOUTHEAST OF SPRINGFIELD MOVING SOUTHEAST AT
  8 MPH.

SOME LOCATIONS AFFECTED WILL BE OPEN COUNTRY SOUTH OF STONINGTON
AND EAST OF CAMPO.

AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS
LARGE HAIL AND DAMAGING WINDS.  IF YOU ARE IN OR CLOSE TO THE
WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM
WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION.

LW/MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:15 PM MDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 26, 2:15 PM MDT, 4 hours 9 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
215 PM MDT MON JUL 26 1999

COVERAGE AND INTENSITY OF RAINFALL TONIGHT INTO TUES THE MAIN
CONCERN...WITH LOCAL HEAVY RAIN AND ISOLATED FLOODING ALSO POTENTIAL
PROBLEMS.  WEAK FRONTAL BOUNDARY SAGGING THROUGH THE EASTERN PLAINS
WITH DEEPENING EASTERLY FLOW EVIDENT ON KPUX WSR-88D. SOME DRYING
EVIDENT AT LOW LEVELS BEHIND THE BOUNDARY AS SURFACE DEWPOINTS AT
KCOS AND KLIC HAVE DROPPED INTO THE 40S. THESE LOWER DEWPOINTS...
COMBINED WITH COOLER SURFACE TEMPS WILL LIMIT TSRA DEVELOPMENT...
ESPECIALLY OVER THE EASTERN PLAINS. WEAK UPPER DISTURBANCE OVER
NORTHERN NEW MEXICO EVIDENT IN WV IMAGERY MAY AID TSRA DEVELOPMENT
OVER THE SOUTH THIS EVENING...THOUGH CURRENT VISIBLE SATELLITE
IMAGE/LIGHTNING DATA SUGGEST AN AVERAGE CROP OF AFTERNOON CONVECTION
AT BEST. WILL MAINTAIN SCATTERED POPS FOR THE EVENING HOURS...WITH
MOST WIDESPREAD ACTIVITY EXPECTED SOUTH OF THE ARKANSAS RIVER IN AREA
OF HIGHER CAPES. LOCALLY HEAVY RAINFALL POSSIBLE...BUT FAVORED AREAS
HARD TO PIN POINT...BEST CHANCES LIKELY NEAR THE RATON MESA WHERE
CELL MERGERS MAY PRODUCE ISOLATED HEAVY AMOUNTS.

FRONT WASHES OUT ON TUESDAY AS LOW LEVEL WINDS BECOME SOUTHERLY ONCE
AGAIN...THOUGH MODELS SUGGEST AN AREA OF HIGHER MOISTURE AND
WEAK MID LEVEL SHEAR TRAPPED UNDER THE HIGH OVER SOUTHEAST ZONES.
SCT POPS STILL WARRANTED MOST AREAS ONCE AGAIN ALONG WITH
SLIGHTLY WARMER TEMPS.

RIDGE EXPANDS WEDNESDAY AND THROUGH THE REMAINDER OF THE WEEK...
PUSHING THE MONSOON MOISTURE PLUME WESTWARD. STILL ENOUGH MOISTURE
FOR THE USUAL DIURNAL CROP OF AFTERNOON/EVENING CONVECTION...WITH
BEST CHANCES OVER THE SOUTHWEST MOUNTAINS AND| LEAST CHANCE OVER THE
EASTERN PLAINS. EXPECT MAX TEMPS TO REBOUND BACK TOWARD THE 100
DEGREE MARK OVER THE EAST...WITH VERY WARM TO HOT READINGS RETURNING
TO THE MOUNTAINS AND HIGHER VALLEYS.

.PUB...NONE.

PETERSEN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:08 PM MDTSevere Thunderstorm WarningPUBKiowa62 min

Nearby

Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.